On a Halley-Steffensen method for approximating the solutions of scalar equations


  • Ion Păvăloiu Tiberiu Popoviciu Institute of Numerical Analysis, Romanian Academy, Romania


Abstract views: 224


In the present paper we show that the Steffensen method for solving the scalar equation \(f\left( x\right) =0\), applied to equation
h\left( x\right) =\tfrac{f\left( x\right) }{\sqrt{f^{\prime}\left( x\right) }}=0,
leads to bilateral approximations for the solution. Moreover, the convergence order is at least 3, i.e. as in the case of the Halley method.


Download data is not yet available.


Adi Ben-Israel, Newton's method with modified functions, Contemp. Math., 204 (1997), pp. 39-50, https://doi.org/10.1090/conm/204/02621 DOI: https://doi.org/10.1090/conm/204/02621

G. H. Brown, Jr., On Halley's variation of Newton's method, Amer. Math. Monthly, 84 (1977), 726-728, https://doi.org/10.1080/00029890.1977.11994468 DOI: https://doi.org/10.1080/00029890.1977.11994468

V. Candela and A. Marquina, Recurrence relations for rational cubic methods I: the Halley's method, Computing 44 (1990), 169-184, https://doi.org/10.1007/bf02241866 DOI: https://doi.org/10.1007/BF02241866

G. Deslauries and S. Dubuc, Le calcul de la racine cubique selon Héron, El. Math., 51 (1996), 28-34.

D. Luca and I. Păvăloiu, On the Heron's method for the approximation of the cubic root of a real number, Rev. Anal. Numér. Théor. Approx., 28 (1997), 103-108.

A. M. Ostrowski, The Solution of Equations and Systems of Equations, Academic Press, New York-London, 1960.

I. Păvăloiu, On the monotonicity of the sequences of approximations obtained by Steffensen's method, Mathematica (Cluj) 35 (58) (1993), 71-76.

I. Păvăloiu, Approximation of the roots of equations by Aitken-Steffensen-type monotonic sequences, Calcolo, 32 (1995), 69-82, https://doi.org/10.1007/bf02576543 DOI: https://doi.org/10.1007/BF02576543

T. Popoviciu, Sur la délimitation de l'erreur dans l'approximation des racines d'une équation par interpolation linéaire ou quadratique, Rev. Roumaine Math. Pures Appl., 13 (1968), 75-78.




How to Cite

Păvăloiu, I. (2001). On a Halley-Steffensen method for approximating the solutions of scalar equations. Rev. Anal. Numér. Théor. Approx., 30(1), 69–74. https://doi.org/10.33993/jnaat301-683